MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 2-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 2-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 664G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 02/18/2020.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent g a breast reduction procedure on (b)(6) 2020 and suture was used.The suture broke and was twisted and appeared ready to break.Another suture was used to complete the case.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/13/2020.Additional h3 investigation summary: it was reported breakage suture.One detached needle of product code 664g were returned for analysis.During the visual inspection of the used needle, the swage and attachment area were noted to be as expected.However, marks were observed on the tip and it found distorted due to use.Additionally the suture was not received for evaluation to determined the assignable cause.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.A manufacturing record evaluation could not be completed as batch tcj886 is invalid.Due to the suture was not received for evaluation, no conclusion could be reached as to what may have caused the reported incident.Attempts are being made to obtain the following information.  to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The lot number provided tcj886 is invalid.Please clarify the lot number of the device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.

Brand Name
ETHILON SUTURE 18"(45CM) 2-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9721718
Report Number2210968-2020-01250
Device Sequence Number14258127
Product Code GAR
UDI-Device Identifier10705031007819
UDI-Public10705031007819
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number664G
Device Catalogue Number664G
Device Lot NumberPCJ886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer02/21/2020
03/17/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/13/2020
03/23/2020
Patient Sequence Number1